MAUDE Adverse Event Report: ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP587H
Medical Device Problem Code Failure to Degrade (4084)
Health Effect - Clinical Codes Abscess (1690); Pocket Erosion (2013); Impaired Healing (2378)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the current status of the patient? could you tell me if there was a prescription for steroids or antibiotics for the patient¿s recovery? if yes, please provide medication name, route and dose.If product was removed: what was the appearance of the suture during the removal? if re-suture/re-closure was performed: was reoperation necessary to remove the suture and re-close the wound? was the suture trimmed in physician¿s office? was the suture removed in a routine post-op procedure? was the suture removed in a reoperation procedure? could you please provide the lot number? could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.Additional information was requested, and the following was obtained: the healing issue involved knee and hip prostheses.This problem has not been seen before with uncoated vicryl.In about six months since we gradually replaced the vicryl yarn set with the vicryl plus i have noticed several healing incidents that were previously exceptional.There has been no change in the intraoperative environment at our level or in the way i close patients.I have seen occurring much more frequently because it was exceptional (less than once a year) suture rejections of the subcutaneous thread on the closure of my hip or knee prostheses.This is not a single patient but several patients.The episode resolved favorably so far, each time with an expulsion of the thread in general between the 4th and 8th weeks.So, there is not a single lot number incriminated.
 
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on an unknown date and suture was used for closure.Post-op, around the 4th week after the procedure, healing of the prostheses (knee or hip) evolved badly.It was opined that the suture may be poorly absorbed and was evacuated to the surface creating a micro abscess.The patient had delayed healing and stress/evolution of ciatrization.It was reported there was no harm to the patient.Additional information was requested.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25034985
Report Number2210968-2026-04649
Device Sequence Number18472415
Product Code GAM
UDI-Device Identifier10705031054257
UDI-Public10705031054257
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP587H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown